Hail, Laramie
- When
- June 2, 2:51 PM MST
- Where
- Laramie County, 3 mi S of South Greeley
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.060, -104.800
Report of quarter size hail near Highway 85, South Greeley Highway.
A strong cold front pushed across Wyoming and into the high plains the evening of June 2nd. Scattered thunderstorms developed ahead and near the cold front and moved east and southeast into western Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A strong cold front pushed across Wyoming and into the high plains the evening of June 2nd. Scattered thunderstorms developed ahead and near the cold front and moved east and southeast into western Nebraska. Large hail and strong damaging winds were reported with these thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 2, 12:18 PM MST, 2 hours 33 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Cheyenne WY 118 PM MDT Mon Jun 2 2025 .KEY MESSAGES... - Severe thunderstorms are possible this afternoon and evening across portions of southeast Wyoming and western Nebraska. Main concerns will be large hail, damaging winds, and heavy rain. - Cooler and wetter weather will prevail for Tuesday and Wednesday before a warming trend develops for Thursday through Saturday, with chances for late day showers and thunderstorms each day. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 1200 PM MDT Mon Jun 2 2025 Surface analysis from late this morning shows a cold front along the northern border of the CWA in Wyoming. This cold front will continue to push south throughout the afternoon, bringing widely scattered storms to the area through the overnight hours. Hi-Res guidance shows storms developing over the high terrain early this afternoon with lift from the front and pushing eastward into Nebraska by mid to late afternoon. Several rounds of storms look possible through this evening as some CAMs show storms continuing to initiate off the high terrain through the afternoon. The environment east of the Laramie Range remains ripe for potentially severe storms. Model soundings from the GFS show anywhere from 1200 to 1800 J/kg of MUCAPE with effective shear values of 30 to 40 kts. This would be supportive of large hail, especially in the Nebraska panhandle where MUCAPE values are higher. Mid-level lapse rates are also supportive of large hail. Strong, potentially damaging winds are also a threat with these storms with DCAPE values close to 1000 J/kg. The more clustery nature of storms that Hi-Res guidance shows also lends itself to a wind threat. Although probably not likely, cannot rule out an isolated tornado in the southern Nebraska panhandle where MLCAPE values are around 1000 J/kg with favorable shear. Heavy rain can also be expected in these storms as PWATs approach 1 inch. Flash flooding could be possible as storms will be numerous. The strongest storms will likely be out of the area by late this evening, however more stratiform precipitation will begin to fill in over the area behind the cold front. Low stratus and some lingering rain showers will be possible Tuesday morning behind the strong cold front. Low stratus and mostly cloudy skies throughout much of the day will help keep temperatures cool. 700 mb temperatures will be near 0C thanks to the cold front, contributing to the below average highs in the 50s and 60s on Tuesday. The upper-level trough axis will sit over the CWA tomorrow, so cannot rule out a few isolated storms during the afternoon, however, cooler temperatures will keep the atmosphere more stable, limiting any severe potential. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Issued at 147 PM MDT Sun Jun 1 2025 Multiple shortwaves will gives us precipitation chances throughout the work week mainly in the afternoon and evening. However, starting Wednesday we begin to have our westerly downslope become the predominant pattern allowing temperatures to rise from the mid 60's and into the 70's Thursday with more widespread 70's on Friday into the weekend. Tuesday, another shortwave swings through the intermountain west from the early afternoon and into the evening. There looks to be a vort max associated with this shortwave that may be the primary means for lift. On top of the vort max there will be a little bit of some residual moisture for the vort max to lift for some light showers. Given the lack of real synoptic support anything severe is not likely, however some lightning and thunder may be possible. Wednesday into Thursday, A midlevel trough pushes through continuing the rain chances for the Intermountain west. There should be enough synoptic lift and well as the vorticity gradient to produce stronger storms than Tuesday. However, model guidance shows dry air filling into the region potentially cutting off any convection into the overnight hours or evening if that dry air arrives sooner. Thursday into Friday, westerly flow starts to dominate the pattern allowing us to get a small break from the precipitation chances. Dry air looks to start filing into the lower elevations giving us a dry layer near the surface that may possibly not allow precipitation from reaching the surface. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1150 AM MDT Mon Jun 2 2025 VFR conditions are prevailing through this afternoon. A cold front will be pushing through the forecast area creating a pop up thunderstorms starting around 22z and ending around 04z. Light rain is expecting to last through 06z after the thunderstorms moved through. KRWL has the most uncertainty since its hard to track showers with the radar through the higher terrain. Also there has been very little model consistency with this event as the timing of the cold front has been inconsistent between each model run. Hail and wind are the main threats with these storms however SPC did put a 2 percent TOR risk near KSNY this evening. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...SF LONG TERM...MM AVIATION...MM
Hazardous Weather Outlook National Weather Service Cheyenne WY 112 PM MDT Mon Jun 2 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-031915- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 112 PM MDT Mon Jun 2 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - Severe thunderstorms are possible this afternoon and evening across portions of southeast Wyoming and western Nebraska. Main concerns will be large hail, damaging winds, and heavy rain. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY - Cooler and wetter weather will prevail for Tuesday and Wednesday before a warming trend develops for Thursday through Saturday, with chances for late day showers and thunderstorms each day. .Spotter information statement... Spotters are encouraged to report severe weather to the NWS.
Special Weather Statement
National Weather Service Cheyenne WY
219 PM MDT Mon Jun 2 2025
WYZ116-117-022100-
South Laramie Range WY-South Laramie Range Foothills WY-
219 PM MDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LARAMIE COUNTY
THROUGH 300 PM MDT...
At 218 PM MDT, Doppler radar was tracking a strong thunderstorm near
Willadsen Estates, or 16 miles west of Cheyenne, moving northeast at
10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Happy Valley, Willadsen Estates, Silver Sage Estates, and Granite
Canon.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 3 and 4.
Interstate 80 in Wyoming between mile markers 341 and 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.
&&
LAT...LON 4112 10522 4122 10500 4104 10486 4099 10502
4100 10515
TIME...MOT...LOC 2018Z 247DEG 9KT 4107 10509
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MMSpecial Weather Statement
National Weather Service Cheyenne WY
302 PM MDT Mon Jun 2 2025
WYZ108-022145-
Goshen County WY-
302 PM MDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GOSHEN COUNTY THROUGH
345 PM MDT...
At 302 PM MDT, Doppler radar was tracking a strong thunderstorm near
Jay Em, or 21 miles south of Lusk, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Prairie Center and Jay Em.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.
&&
LAT...LON 4237 10458 4255 10455 4253 10414 4230 10416
TIME...MOT...LOC 2102Z 278DEG 20KT 4245 10447
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MMSpecial Weather Statement
National Weather Service Cheyenne WY
316 PM MDT Mon Jun 2 2025
NEZ095-WYZ102-108-022200-
North Sioux NE-Goshen County WY-Niobrara County WY-
316 PM MDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SIOUX...
SOUTHEASTERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES THROUGH 400 PM
MDT...
At 316 PM MDT, Doppler radar was tracking a strong thunderstorm near
Van Tassell, or 20 miles southeast of Lusk, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Harrison and Van Tassell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
the Panhandle of Nebraska...and southeastern and east central
Wyoming.
&&
LAT...LON 4252 10419 4270 10422 4279 10364 4252 10360
TIME...MOT...LOC 2116Z 263DEG 23KT 4262 10411
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TrudelSpecial Weather Statement
National Weather Service Cheyenne WY
325 PM MDT Mon Jun 2 2025
WYZ117-118-022200-
Central Laramie County WY-South Laramie Range Foothills WY-
325 PM MDT Mon Jun 2 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LARAMIE COUNTY
THROUGH 400 PM MDT...
At 324 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms over Whitaker, or 18 miles north of Cheyenne, moving
east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Federal, Whitaker, and Ranchettes.
This includes Interstate 25 in Wyoming between mile markers 19 and
38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.
&&
LAT...LON 4125 10509 4149 10508 4160 10467 4126 10460
TIME...MOT...LOC 2124Z 263DEG 23KT 4140 10487
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TrudelSpecial Weather Statement
National Weather Service Cheyenne WY
332 PM MDT Mon Jun 2 2025
WYZ117-118-022215-
Central Laramie County WY-South Laramie Range Foothills WY-
332 PM MDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LARAMIE COUNTY
THROUGH 415 PM MDT...
At 332 PM MDT, Doppler radar was tracking a strong thunderstorm near
Winchester Hills, or 9 miles southwest of Cheyenne, moving east at 25
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cheyenne, Laramie County Fairgrounds at Archer, South Greeley
Highway, Fox Farm-College, South Cheyenne, Winchester Hills, Bison
Crossing, Cowboy Ranch South, and Grass Hills.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 7.
Interstate 80 in Wyoming between mile markers 365 and 368, and
between mile markers 372 and 374.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.
&&
LAT...LON 4107 10497 4117 10458 4100 10451 4100 10496
TIME...MOT...LOC 2132Z 263DEG 23KT 4102 10487
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TrudelSpecial Weather Statement
National Weather Service Cheyenne WY
335 PM MDT Mon Jun 2 2025
WYZ103-106-107-022215-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-
335 PM MDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PLATTE COUNTY THROUGH
415 PM MDT...
At 334 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Harris Park, or 24 miles northwest of Wheatland, moving
east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sibley Peak, Dwyer Junction, Sandy Cove Campground, Two Moon
Campground, Guernsey State Park, Glendo State Park, and Cassa.
This includes Interstate 25 in Wyoming between mile markers 89 and
109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.
&&
LAT...LON 4227 10527 4247 10520 4248 10469 4211 10483
TIME...MOT...LOC 2134Z 282DEG 21KT 4236 10518
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TrudelThe Cheyenne radar (KCYS), 10 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
4 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.
Report of quarter size hail near Highway 85, South Greeley Highway.
WYDOT sensor at Coleman on Interstate 25 measured a wind gust of 59 MPH.
Camp Guernsey Airport measured gust 64 mph.
Pictures on Social Media showed numerous 1 inch hailstones east of Guernsey.
Report from mPING of half dollar sized hail in Burns Wyoming.
Late report. Emergency Manager reported a newly build barn had it's roof ripped off and tossed near the house.
Platte County Sheriffs Office reports flooding on Interstate 25 near mile marker 62. County roads also have water over them.
Emergency manager reported down trees and power outages around Torrington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2025Every state in 2025This day in weather historyWarnings in Wyoming, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254900, 1254901, 1274556, 1254902, 1254903, 1254906, 1254907, 1254904.